# SDR CA040816002

- Difficulty date: August 16, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PW150A
- Part serial: PCEFA0060
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, D, B
- Precautionary procedure: A

## Discrepancy

(CAN) ON TAKE-OFF FROM BASE, AT 1000 FT, THE NR 1 ENGINE OIL PRESSURE CAUTION LIGHT CAME ON, THE PILOT WENT FOR MANUAL AND BEFORE GETTING TO IT THE NR 1   ENGINE OIL TEMP BEGAN TO RISE RAPIDLY SO HE IMMEDIATELY STARTED TO PERFORM THE EMERGENCY SHUT DOWN PROCEDURE. BUT BEFORE HE COULD PERFORM THE TASK THERE WAS A LOUD BANG AND FLAMES SHOT OUT OF THE INTAKE AND THE ENGINE SHUT DOWN.  THE PILOT DECLARED AN EMERGENCY AND LANDED.  UPON LANDING THERE WAS A CDS MESSAGE FOR NL SHAFT SHEARED AND ALL THE CHIP DETECTORS WERE FLAGGED.
